Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 4:06 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2013, 4:06 PM EDT (20:06 UTC)
- Expired
- Jun 4, 2013, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:28 PM EDT | TSTM WND DMG | 7 Nne Jedburg, SC | TREE REPORTED DOWN ON CYPRESS CAMPGROUND ROAD AND HIGHWAY 176. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS52 KCHS 042006
SVRCHS
SCC015-029-035-042100-
/O.NEW.KCHS.SV.W.0048.130604T2006Z-130604T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 406 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DORCHESTER TO
CANADYS...MOVING SOUTHEAST AT 15 MPH.
PREPARE NOW FOR...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CANADYS...DORCHESTER...RIDGEVILLE...GIVHANS FERRY STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3291 8061 3309 8068 3316 8058 3310 8053
3309 8053 3308 8051 3328 8016 3318 8003
TIME...MOT...LOC 2006Z 298DEG 14KT 3322 8035 3306 8056
$$1 follow-up statement
953
WWUS52 KCHS 042033
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT TUE JUN 4 2013
SCC015-029-035-042043-
/O.CAN.KCHS.SV.W.0048.000000T0000Z-130604T2100Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
433 PM EDT TUE JUN 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
BERKELEY AND COLLETON COUNTIES HAS BEEN CANCELLED...
AT 433 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3291 8061 3309 8068 3316 8058 3310 8053
3309 8053 3308 8051 3328 8016 3318 8003
TIME...MOT...LOC 2033Z 298DEG 14KT 3317 8024 3301 8045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:42 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 1:42 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT TUE JUN 4 2013 .SYNOPSIS... A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND. ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER 80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS. WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS WEDNESDAY NIGHT. THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE CLOUD COVER WILL KEEP HIGHS IN THE MID 80S. THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO. OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE. THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND THUNDERSTORMS LIKELY DURING THIS TIME FRAME. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS INLAND. THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT TIME. EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE PROBABLE. && .MARINE... TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15 KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL. WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME. HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL. && .HYDROLOGY... A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE TIMES OF HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...JAQ LONG TERM...JAQ AVIATION...RJB MARINE...JAQ/RJB HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:40 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT TUE JUN 4 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-051000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 340 PM EDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY. SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT IS STILL TOO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER SUCH AS DOWNED TREES AND LARGE HAIL ARE APPRECIATED. AMZ330-350-352-354-374-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 340 PM EDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 3:04 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUN 4 2013
GAZ140-141-041930-
COASTAL MCINTOSH-INLAND MCINTOSH-
304 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIDGEVILLE...ASHINTILLY...WOLF ISLAND...DARIEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3131 8144 3133 8144
3133 8146 3135 8150 3153 8142 3150 8125
3137 8125 3138 8126 3139 8129 3143 8132
3138 8130 3137 8128 3133 8128 3132 8125
3130 8126 3129 8130
TIME...MOT...LOC 1904Z 014DEG 15KT 3140 8138Special weather statement, Jun 4, 3:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT TUE JUN 4 2013
SCZ043-048-049-041945-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
312 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
NEARLY STATIONARY STRONG THUNDERSTORM...NEAR GREEN POND.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...NEMOURS PLANTATION...ASHEPOO...WIGGINS...FENWICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3269 8042 3268 8042 3247 8052 3262 8083
3278 8073 3274 8045 3273 8045 3272 8043
3272 8044 3271 8043 3272 8042 3270 8042
TIME...MOT...LOC 1913Z 294DEG 2KT 3268 8060Local storm report, Jun 4, 3:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 4 SW SAVANNAH HISTORIC 32.04N 81.15W
06/04/2013 CHATHAM GA BROADCAST MEDIA
MEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE
16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN
TREE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300331
BDCLocal storm report, Jun 4, 3:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 1 SSW RIDGEVILLE 31.39N 81.41W
06/04/2013 MCINTOSH GA 911 CALL CENTER
MCINTOSH COUNTY REPORTED SEVERAL TREES DOWN NEAR
CYPRESS STREET IN DARIEN.
&&
EVENT NUMBER CHS1300332
BDCSpecial weather statement, Jun 4, 3:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT TUE JUN 4 2013
SCZ048-049-042015-
BEAUFORT-COASTAL COLLETON-
348 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WIGGINS...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WIGGINS...CHISOLM POINT...BENNETTS POINT...COOSAW ISLAND...EDDINGS
POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3247 8041 3250 8043 3250 8044 3249 8044
3249 8048 3246 8048 3241 8046 3241 8045
3242 8045 3243 8044 3242 8045 3241 8043
3239 8043 3235 8068 3263 8064 3265 8049
3248 8038
TIME...MOT...LOC 1949Z 345DEG 10KT 3257 8054Local storm report, Jun 4, 4:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 2 NE INDIAN FIELD 33.25N 80.52W
06/04/2013 E1.00 INCH DORCHESTER SC 911 CALL CENTER
DORCHESTER COUNTY RELAYED A REPORT OF QUARTER SIZE
HAIL. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300333
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:04 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Jun 3, 8:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 41 min |
| Jun 3, 8:23 PM EDT | Tornado Warning | CHS | Berkeley | 52 min |
| Jun 3, 9:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jun 4, 12:27 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| Jun 4, 12:52 PM EDT | Special Weather Statement | CHS | Charleston | 23 min |
| Jun 4, 2:15 PM EDT | Areal Flood Advisory | CHS | Jasper | 90 min |
| Jun 4, 2:20 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 40 min |
| Jun 4, 2:43 PM EDT | Special Weather Statement | CHS | Colleton | 32 min |
| Jun 4, 3:12 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 64 min |
| Jun 4, 3:30 PM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 45 min |
| Jun 4, 3:48 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Jun 4, 4:26 PM EDT | Areal Flood Advisory | CHS | Berkeley | 94 min |
| Jun 4, 5:10 PM EDT | Special Weather Statement | CHS | Allendale | 35 min |
| Jun 4, 5:17 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 88 min |
| Jun 4, 5:49 PM EDT | Flash Flood Warning | CHS | Allendale, Hampton | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.